MAUDE Adverse Event Report: HAND BIOMECHANICS LAB, INC. DIGIT WIDGET

HAND BIOMECHANICS LAB, INC. DIGIT WIDGET
Model Number DWD-232
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Received notification of event on a device registration form 6 day post operatively.Efforts to obtain information to facilitate our investigation failed.
 
Event or Problem Description
Patient had surgery to install a digit widget external fixation system.Hand biomechanics lab received device registration form 6 days post operatively with comment 'bone pin distal lodged in pin block device.2nd kit used only distal pin and pin block".There is no foreseeable way for the pin to become stuck in the component hand biomechanics lab calls the 'pin block'; however, it is conceivable that the drill guide could be called a pin block by a user.This case is therefore potentially similar to cases where a nick was created in the bone pin when an adjacent pin is cut, causing a burr and preventing the drill guide from being removed from the pin.Surgeon was able to back-out the pin that was stuck and completed the case with parts from a 2nd digit widget system.

Brand Name
DIGIT WIDGET
Common Device Name
DIGIT WIDGET
Manufacturer (Section D)
HAND BIOMECHANICS LAB, INC.
77 scripps drive, suite 104
sacramento CA 95825
Manufacturer (Section G)
HAND BIOMECHANICS LAB, INC.
77 scripps drive, suite 104
sacramento CA 95825
Manufacturer Contact
dustin dequine
77 scripps drive, suite 104
sacramento, CA 95825
9169235073
MDR Report Key13734622
Report Number2919128-2022-00001
Device Sequence Number14643009
Product Code JDW
UDI-Device Identifier00861994000212
UDI-Public(01)00861994000212(17)301101(10)DWD-112-122B
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K992970
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDWD-232
Device Catalogue NumberDWD-232
Device Lot NumberDWD-120-122B
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2022
Initial Report FDA Received Date03/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale